Aa
A
A
A
Close
Women's Health Community
65.5k Members
Avatar universal

Periods after depo injection

I first started having depo injection in June 2002 with my last being in August 2005.  Since the end of January I have been having a very heavy period every 2 weeks.  My breasts have been very very tender to the point I can't sleep for about a week before my period.  Is this normal?  Should i go to my doctor?
121 Responses
Avatar universal
If you are having a period every two weeks you need to see your Dr. I have heard horror stories about life after depo.Hope all go well, best of luck.
Avatar universal
OMG!!! I was on depo for about a month after my son was born, and I said never again. I'm now having alot of problems and I'm not sure if its from that or just other things. I would say go get checked out to be safe. I have my period that last me for 2 months straight but this time it lasted 2 months straight took 1 week off, started back up and now its still on an every other day routine.
Avatar universal
Depo is a bad thing.. It has made me gain some serious weight no matter what I do I can't loose it. I can't believe they have it as a form or birth control. I hope your periods subside. Mine are normal after coming off of it. I hope you can talk to a doctor about what you are going through. Don't let them tell you its normal. That is just crazy. They told my friend that and then put her on the pill to control the bleeding. Just so you know the pill for my friend did control her period. She got it once a month for a week. On time every month with normal blood flow.
Avatar universal
I only had two shots of depo and after the second one it caused me to have AF for 2 days then off a day and soo one for almost 3 months.  My Doctor put me on BCP when I was due for my 3rd shot to help regulate AF because it wasnt getting better.  Go to your Dr and tell them whats going on.
Avatar universal
I was on Depo from 2002 until June 2004. I became pregnant 3 months after my last shot wore off.  I had horrible problems, weight gain, cervical dysplasia, headaches. Only advantage, no PERIOD.. I loved that.  I said no more until the birth of my last child. Well, couldn't deal with the pds so on Depo I went again. SO far no weight gain, but I have had an on again off again period, including dark brown spotting, and bright red bleeding. But each last no more than 24hrs at a time, quits for 24 than comes on again.  Lower back pain and fullness in uterus area.  has anyone experienced any of these problems since going off and coming back on Depo?
Avatar universal
i would just like to say , i think depo should be banned..its the comming off of the jab thats the problem, not the injection itself whilst taking it.
Avatar universal
i was on the depo for 2 years it took 6 months for my periods to come back ,iv been on my period for 2 and a half weeks now and my breasts are killing me!i dont know if this is normal but its starting to worry me!shud i see a doctor????
Avatar universal
i was on depo for 5 years with no problems its now im having a period every other week and they are really heavy just like you have after a baby !!!
Avatar universal
I went on the depo june 2007 ant the first 3 months were fine then after my second injection i had a brown discharge constantly til june 2008 this year but now im gettin\ a period every 2 weeks, ones normal ant the other is dark brown and clotty. iv been to the doctors a number of times and they put me on the pill which didnt work so now come off been back since and been tested 4 chlamydia and other infections and all are clear. this is ruinin my life especially on my holidays. im now awaiting to see the doctor again but dont know what it is!
Avatar universal
I have a problem bout everyday bleeding after depotrust shot 4 months ago.I had my shot lat May 15 and from day 1 after that shot I was already bleeding until now.I don't know what to do.I think I am having hormonal imbalance.I don't know what to do.pls help me
Avatar universal
i was on the depo for about a year and it was terrible, I bleed throughout the whole time! LIke a normal period but everyday.  I am a teacher and it caused me to smell alot, I was so embarassed.  I saw my nurse who said it would subside (as if it were normal) and if not then I should see my doctor who would perscribe an increased doseage.  I decided to come off it and guess what I had no period for 4 months! So glad I am off.  Did gain weight now trying to lose it
Avatar universal
i had the depo injection before xmas and was due the jab again on 1st march. i didnt go as i had experience weight gain and headaches. since then i havnt had a period and its now July! a few times i havn't used any birth control but i have done so many pregnancy test but the results are always the same...negative.
Any1 know where the hell my period is?????????? please help
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.